A New Delhi security guard had to be admitted to the hospital after he developed an allergic reaction to a Covaxin shot administered on Saturday at AIIMS. The allergic reaction is a part of ‘severe’ adverse effects following immunisation.
According to Randeep Guleria- AIIMS Director, the security guard, who is in his 20s, complained of palpitations and developed allergic skin rash within 15-20 minutes of receiving the jab at 4 pm.
Talking to the media, Guleria said that the guard received appropriate treatment and he has improved as well. “He is stable. As a precautionary measure, he has been admitted for overnight observation and his condition is being monitored. He is likely to be discharged in the morning” he added.
Also Read: COVID-19 vaccine: Assam sees low turnout in regions where Covaxin is being used
Official figures on Saturday reported one ‘severe and 51 ‘minor’ cases of Adverse Effects Following Immunisation (AEFI) among healthcare workers who were administered with the COVID-19 vaccine in Delhi on the first day of the vaccination drive.
Additionally, according to WHO, any untoward medical occurrence that follows immunisation and does not necessarily have a causal relationship with the usage of vaccines is known as AEFI.
Figures showed that a total of 4,319 health workers were administered the vaccine on the first day, against a target of 8,117 workers.
- Pro-Khalistani protesters attack Indian Consulate in San Francisco
- I cannot be intimidated by police, cases: Rahul Gandhi
- Indo-Bangla border along Dhubri ‘hot zone of crime’: Assam CM
- AI route to stem jumbo deaths: NFR, RailTel ink MoU for IDS
- Nagaland: Southern Angami Body lifts movement ban on Mao Nagas
- Assam: IGNCA observes 36th Foundation Day